Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 74, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 5, 2013, 10:49 AM CDT for Randolph County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2013, 10:49 AM CDT (15:49 UTC)
- Expired
- Aug 5, 2013, 1:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Randolph County, AR
The radar
The Memphis radar (KNQA), 174 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 3.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 942 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
589
WGUS54 KMEG 051549
FFWMEG
ARC121-051845-
/O.NEW.KMEG.FF.W.0074.130805T1549Z-130805T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1049 AM CDT MON AUG 5 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 145 PM CDT
* AT 1049 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS
WILL PRODUCE AN ADDITIONAL 1 INCH OF RAIN OVER THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHWESTERN RANDOLPH COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3650 9141 3650 9109 3626 9109 3627 9127
3632 9127 3633 9128 3637 9128 3639 9132
3641 9131 3643 9136 3646 9137 3650 9142
$$1 follow-up statement
792
WGUS74 KMEG 051841
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
141 PM CDT MON AUG 5 2013
ARC121-051851-
/O.EXP.KMEG.FF.W.0074.000000T0000Z-130805T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH AR-
141 PM CDT MON AUG 5 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 145 PM CDT FOR NORTHWESTERN
RANDOLPH COUNTY...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3650 9141 3650 9109 3626 9109 3627 9127
3632 9127 3633 9128 3637 9128 3639 9132
3641 9131 3643 9136 3646 9137 3650 9142
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 6:06 AM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Aug 5, 6:06 AM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 606 AM CDT MON AUG 5 2013 .DISCUSSION... /ISSUED 434 AM CDT MON AUG 5 2013/ UPPER LEVEL NORTHWEST FLOW TO CONTINUE THROUGH LATE TUESDAY... FOLLOWED BY ZONAL FLOW MIDWEEK...AND A GRADUAL RETURN TO NORTHWEST FLOW BY EARLY NEXT WEEK. TYPICALLY WITH NORTHWEST FLOW...MCS /MESOSCALE CONVECTIVE SYSTEMS/ FORM OVER THE CENTRAL PLAINS IN THE HEAT OF DAY ALONG THE NORTHERN PERIPHERY OF AN UPPER LEVEL HIGH PRESSURE RIDGE. THESE SYSTEMS THEN DEVELOP OR MOVE SOUTHEASTWARD INTO THE LOWER MISSISSIPPI AND OHIO RIVER VALLEYS DURING THE NIGHT...OFTEN SUPPORTED BY AND ELEVATED WARM AND UNSTABLE LAYER. THIS MORNING/S GOES IR IMAGERY SHOWED AND MCS OVER SOUTHEAST KS...SHOWING LITTLE APPARENT MOVEMENT...AS BACKBUILDING OF NEW CELLS OCCURRED. HOWEVER...ADDITIONAL DOWNSTREAM DEVELOPMENT WAS OCCURING OVER SOUTHWEST MO... AND APPEARED TO BE MORE PROGRESSIVE IN IN EAST/SOUTHEAST MOVEMENT. SKIES WERE CLOUDY DOWNSTREAM ACROSS THE MIDSOUTH... WHICH WILL LIMIT INITIAL SURFACE HEATING AND INSTABILITY. WITH SCATTERED EARLY MORNING SHOWERS NOTED ON RADAR...HAVE MAINTAINED CHANCE POPS MOST AREAS. LIKELY POPS APPEAR WARRANTED SOUTHWEST OF MEMPHIS... WHERE HIGHER DEWPOINTS PREVAILED SOUTH OF A STALLED SURFACE FRONT. THIS FRONT WILL LIKELY LIFT NORTH A BIT TODAY...PROVIDING A POSSIBLE FOCUS FOR THUNDERSTORM DEVELOPMENT. FEW CHANGES TO THE FORECAST BEYOND TODAY. WITH CLOSER PROXIMITY TO MIDLEVEL WESTERLY FLOW...NORTHERN PORTIONS OF THE MIDSOUTH APPEAR BETTER SITUATED FOR RAIN TOWARD THE MIDDLE OF THE WEEK. UPPER LEVEL RIDGING SHOULD KEEP NORTH MS WARMER...BUT NOT LIKELY WARM ENOUGH TO WARRANT GFS MOS GUIDANCE THURSDAY HIGH TEMP OF 100 FOR OXFORD. DIFFICULT TO PUT TOO MUCH DETAIL INTO THE EXTENDED...WHEN NORTHWESTERLY FLOW RETURNS. RAIN CHANCES WILL DEPEND ON THE TIMING OF INDIVIDUAL SHORTWAVES...BUT HAVE NUDGED THE EVENING PERIODS A LITTLE DRIER BASED ON CLIMO...AFTER SURFACE HEATING WANES AND THE ARRIVAL OF MCS FROM THE NORTHWEST. GFS MOS GUIDANCE DAYTIME TEMPS REMAIN TOO WARM FOR THE WEEKEND...GIVEN THE EXPECTED CLOUD COVER AND RAIN POTENTIAL. PWB && .AVIATION... 12Z TAF SET AN AREA OF SHRAS WITH A FEW EMBEDDED TSRAS WILL SPREAD INTO THE MIDSOUTH AFTER 12Z. ALREADY SEEING A FEW LIGHT SHRAS AROUND. EXPECT CONDITIONS TO REMAIN VFR WITH THE EXCEPTION IF AN EMBEDDED TSRA WERE TO MOVE OVER KJBR. EXPECT CONVECTION TO INHIBIT TSRA REDEVELOPMENT THIS AFTERNOON EXCEPT FOR NEAR KTUP. WILL CONTINUE MENTION OF VCTS AFTER 20Z. LIGHT E WINDS WILL BECOME S TODAY. KRM && && .PRELIMINARY POINT TEMPS/POPS... MEM 87 75 91 77 / 50 20 40 20 MKL 84 69 88 74 / 40 20 50 30 JBR 85 72 89 74 / 60 30 50 20 TUP 88 72 92 74 / 40 20 40 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 5, 3:42 AM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 342 AM CDT MON AUG 5 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 342 AM CDT MON AUG 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE...PRODUCING LOCALLY HEAVY RAINFALL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE...PRODUCING LOCALLY HEAVY RAINFALL AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
Nearby
Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.